As the title suggests I have a problem with blackheads on my nose, they've been there since I was about 12 and now that I'm 17 I can say that they've only gotten worse, I would estimate on my nose there are over 100 individual blackheads. It's also worth mentioning that I've always suffered from Acne, two weeks ago I was put on a low daily dose (20mg) of Isotetrinoin, more commonly known as accutane, the last resort acne drug.
Accutane combats acne in many ways, one of which is closing the pores which produce sweat and grease, so I suppose it's one of the best prescription drugs I could have to not only combat my acne but also my blackheads. But there is still the issue of removing them.
However before this I had spent a long amount of time on Antibiotics and creams. Whilst I don't expect the antibiotics to help with blackheads for obvious reasons, I did use the creams on my nose as I would occasionally suffer from a spot or two, I'll list the creams or rather the active ingredient of the creams:
Topical Treatments (Prescribed For Acne)
Benzoyl Peroxide (2/5/10%) Each % used for 2 months before progressing onwards.
Benzoyl Peroxide & Clindamycin combination (Marketed as Duac) used for 3 months.
Benzoyl peroxide 2.5% & Adapalene 0.1% (Marketed as Epiduo) used for 2 months.
Adapalene 0.1% (Marketed as Differin) used for 2 months.
Erythromycin & Zinc acetate (Marketed as Zineryt) Used for 3 months.
Over-the-counter scrubs etc.
Biore Deep Cleansing Pore Strips
- I can only really use these about twice a week or they cause a bit of itchiness, this isn't necessarily just me however as the warning label does advise you not to use more than one every three days. They do remove a fair amount of blackheads each time I strip them off but three days later the removed ones have already come back.
Clean & Clear Blackhead Clearing Daily Scrub
-I bought this because after using Biore strips my blackheads came back and hey! I thought this would prevent them from returning after being removed, I used it for about a month and it didn't really have any real effect.
I also have one of those eye-hole extractor type metal rods, and it's painful to use and leaves red marks, I've covered my face with steam towel compresses before use and such and besides I would be pressing my nose for hours with this thing before I solved even 20% of the overall problem.
It's probably appropriate that I include a picture just to show the extent of the problem, believe me it is not a pretty sight thankfully my camera really really sucks at taking close up pictures and so after about 100 attempts this was the best looking, it's side on facing however, imagine the other side of the nose and the top being just as bad.
I guess what I'm asking now is does anyone have any other recommended approaches to dealing with my blackheads?
Thanks for reading,
Turn on thread page Beta
Blackheads on nose. watch
- Thread Starter
- 03-01-2013 13:07
- 03-01-2013 15:11
Hey just read your thread..i couldnt help but notice that u use accutane?...im assuming that u dont know the severe side effects?..did ur doc prescribe accutane for ur acne?...well for ur blackheads maybe u shud use that black head daily scrub(from boots) hey.. It workd for me...i dont have any acne and im also 17 but i would warn u from using accutane..i saw this tv programme a while back nd it showed the severe side effects..eg..deppression and low levels of serotinin..that sort of thing...
But u shud know that many peoples skin reacts differently to acne and blackheads...maybe its just a phase ur going through like any other teen..i dont know but everybodys different ..arent they..
- Thread Starter
- 03-01-2013 15:19
I appreciate your concern about Accutane, and you're right it does have a chance of bringing on severe side effects, however 99% of the time it works and is only prescribed to those who have truly dreadful acne or have very resistant acne.
Legally Accutane can only be prescribed by a dermatologist, not your casual GP. I've been through two years of acne treatment and since nothing has worked so far, the decision was made to refer me on to a specialist and give me Accutane.
Whether Accutane can make you depressed or not is subject to debate in the medical field, I was told by my dermatologist that the American consensus is that Accutane CAN give you depression and suicidal thoughts. Whilst the opinion in the UK is that people are already depressed about their acne, have suicidal tendencies or thoughts and fail to tell the dermatologist resulting in possible escalation of these underlying issues.
I probably should have mentioned that since Accutane closes the pores, it does dry the skin incredibly. I can't leave the house with at least 2 lip balms on me.
- 05-01-2013 12:20
Stop using the extractor! You will end up with scarring which is a far worse problem. Also don't use pore strips, pick with your nails or anything else traumatic.
Have a read of this:
They honestly aren't that bad by the way.
- 05-01-2013 21:33
Coconut Oil got rid of mine. It brings all impurities to the surface, so it makes blackheads turn into white head and then they disappear.